Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 79, NWS Albany, NY

July 26, 2012Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2012, 6:29 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:29 PM EDT (22:29 UTC)
Expired
Jul 26, 2012, 7:30 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 107 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:36 PM EDTTSTM WND DMGBeacon, NYTREES DOWN
Jul 26, 6:38 PM EDTTSTM WND DMGWappingers Falls, NYTREES DOWN
Jul 26, 6:49 PM EDTTSTM WND DMGStormville, NYTREES DOWN
Jul 26, 7:15 PM EDTTSTM WND DMGNew Milford, CTWIDESPREAD TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:10 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS51 KALY 262229
SVRALY
CTC005-NYC027-111-262330-
/O.NEW.KALY.SV.W.0079.120726T2229Z-120726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 730 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF WEST SHOKAN TO WALLKILL...OR
  ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF GRAHAMSVILLE TO
  WALDEN...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   WEST SHOKAN AND BEACON BY 635 PM EDT...
   OLIVEBRIDGE...WAPPINGERS FALLS...NEW PALTZ AND MARLBORO BY 640 PM
   EDT...
   POUGHKEEPSIE...TILLSON...MYERS CORNER AND HIGHLAND BY 645 PM
   EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4158 7396 4161 7412 4158 7412 4159 7419
      4162 7426 4159 7436 4174 7458 4187 7447
      4193 7459 4200 7458 4192 7352 4151 7319
      4150 7331 4146 7331 4151 7339 4149 7345
      4166 7351 4152 7353 4149 7392 4144 7399
TIME...MOT...LOC 2229Z 276DEG 42KT 4191 7439 4159 7409

$$

JPV/BJF
1 follow-up statement
712 
WWUS51 KALY 262304
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
704 PM EDT THU JUL 26 2012

NYC111-262313-
/O.CAN.KALY.SV.W.0079.000000T0000Z-120726T2330Z/
ULSTER NY-
704 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ULSTER COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE MOVED EASTWARD AND OUT OF THE AREA. AS A 
RESULT...THE SEVERE THUNDERSTORM WARNING FOR ULSTER COUNTY HAS BEEN 
CANCELLED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4157 7386 4161 7394 4176 7394 4179 7386
      4182 7375 4182 7352 4151 7319 4150 7331
      4146 7331 4151 7339 4149 7345 4166 7351
      4152 7353 4149 7387
TIME...MOT...LOC 2303Z 275DEG 44KT 4173 7368 4158 7355
          4138 7360

$$

CTC005-NYC027-262330-
/O.CON.KALY.SV.W.0079.000000T0000Z-120726T2330Z/
LITCHFIELD CT-DUTCHESS NY-
704 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN DUTCHESS AND SOUTHERN LITCHFIELD COUNTIES...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VERBANK VILLAGE TO WOODINVILLE TO 9 MILES
SOUTH OF PECKSVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF
POUGHKEEPSIE TO PAWLING TO MAHOPAC...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAINS CORNER...DOVER PLAINS...SOUTH AMENIA AND ONIONTOWN BY 710 PM
  EDT...
  KENT...KENT GREEN...KENT FURNACE AND MACEDONIA BY 715 PM EDT...
  THE CLAM SHELL AND ROXBURY FALLS BY 720 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES WERE KNOCKED DOWN WITH STRONG WINDS FROM THIS STORM ACROSS 
ULSTER COUNTY. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4157 7386 4161 7394 4176 7394 4179 7386
      4182 7375 4182 7352 4151 7319 4150 7331
      4146 7331 4151 7339 4149 7345 4166 7351
      4152 7353 4149 7387
TIME...MOT...LOC 2303Z 275DEG 44KT 4173 7368 4158 7355
          4138 7360

$$

JPV/BJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:47 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 26, 4:47 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT THU JUL 26 2012

.SYNOPSIS...
A STRONG WARM FRONT HAS MOVED INTO THE REGION AND IT WILL PROVIDE
A FOCUS FOR STORMS. PLUS A POTENT DISTURBANCE IN THE UPPER LEVEL
OF THE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS
THROUGH THIS EVENING WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL
RAINFALL POSSIBLE. THERE WILL BE THREAT FOR SHOWERS AND THUNDERSTORMS
BOTH FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
     TORNADO WATCH #525 IS IN EFFECT UNTIL 9 PM...

THE ALY 18Z SPECIAL UPPER AIR SOUNDING IS AVAILABLE. CAN BE SOUND ON
THE STORM PREDICTION CENTER OBSERVED SOUNDING ANALYSIS WEB PAGE AT
WWW.SPC.NOAA.GOV/EXPER/SOUNDINGS/

A LINE OF SEVERE THUNDERSTORMS EXTENDS FROM CENTRAL NEW YORK...THE
ELMIRA AREA...SOUTHWESTWARD ACROSS PENNSYLVANIA. TORNADOES HAVE
BEEN REPORTED IN CENTRAL NEW YORK IN THE CHEMUG COUNTY. PLEASE
REFER TO THE PRELIMINARY LOCAL STORM REPORT (LSRBGM) PRODUCT FOR
REPORTS.

DISCRETE CELLS HAVE FORMED AHEAD OF THE MAIN LINE HOWEVER THEY HAVE
BEEN OVERTAKEN BY THE LINE...CELL MERGERS HAVE OCCURRED. CONVECTION
IS DEVELOPING OVER THE WESTERN MOHAWK VALLEY. THE GREATEST INSTABILITY
IS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA WHERE THE BEST
CHANCE WILL BE FOR SEVERE WEATHER. DO HAVE DEEP SHEAR OF 40-50
KNOTS ACROSS THE AREA. HAVE STRONG LOW-LEVEL SPEED SHEAR...HOWEVER
DIRECTION SHEAR IS LIMITED...BUT IN THE THE VICINITY OF THE WARM
FRONTAL BOUNDARY HODOGRAPHS ARE LARGE. MAIN THREAT IS FOR DAMAGING
WINDS BUT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
TORNADOES. HAVE ADJUSTED POPS BASED ON RADAR AND TRENDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
THE THREAT FOR CONVECTION WILL CONTINUE FRIDAY AND SATURDAY AS THE
UPPER TROUGH STILL HAS TO MOVE THROUGH. THE TROUGH WILL BE WEAKENING
AS IT MOVES EASTWARD. ON FRIDAY...THE REGION WILL BE UNDER THE RIGHT
ENTRANCE REGION OF AN UPPER LEVEL JET. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED ACROSS OUR AREA. THE RISK FOR SEVERE STORMS WILL BE
ACROSS THE MID ATLANTIC REGION WHERE THE BETTER INSTABILITY WILL BE
AND IN THE VICINITY OF A FRONTAL BOUNDARY. THE UPPER TROUGH AXIS
WILL MOVE OVER THE REGION SATURDAY HOWEVER THE UPPER LEVEL JET
WILL HAVE MOVED OFF TO OUR EAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A LONGWAVE TROUGH WILL PERSIST OVER THE REGION. UNSETTLED WEATHER
IS EXPECTED EARLY NEXT WEEK WITH THE BEST CHANCES ON TUESDAY.
TEMPERATURES ARE EXPECTED TO BE SEASONABLE.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS  WILL HOLD EARLY THIS AFTERNOON ACROSS THE TAF SITES.
LATEST SATELLITE SHOWING CLOUDS THINNING FROM KALB SOUTH TO KPOU.
WITH LACK OF HEATING DUE TO CLOUD COVER AT KGFL...DECIDED TO NOT
INCLUDE TSRA AND CB IN KGFL TAF SITE.  KALB TAF SITE NOW STARTING TO
SEE COPIOUS AMOUNTS OF SUNSHINE...SO WILL KEEP TAFS ON TRACK WITH
THE MENTION OF TSRA. A WARM FRONT WILL CONTINUE TO LIFT NORTHEAST
TO THE HUDSON VALLEY THIS AFTERNOON BRINGING IN UNSTABLE AIR WITH
HIGHER DEW POINTS.  SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE TAF AREA
(KALB-KPOU). THE STORMS WILL BE MOST NUMEROUS AFTER 2100Z THROUGH
ABOUT 0100Z. VISIBILITIES AND CEILINGS WILL LOWER TO MVFR ACROSS
THE TAF ROUTES.

WINDS WILL BE OUT OF THE SOUTHWEST/WEST 6-12 KTS.  ANY WINDS WITH
THUNDERSTORMS COULD BE CONSIDERABLY HIGHER. WINDS WILL LOWER LATE
THIS EVENING AFTER 02Z TO LIGHT AND VARIABLE.

OUTLOOK...
FRI-SAT...VFR/MVFR/IFR. SCT SHRA/TSRA.
SUN-MON...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A STRONG WARM FRONT HAS MOVED INTO THE REGION AND IT WILL PROVIDE
A FOCUS FOR STORMS. PLUS A POTENT DISTURBANCE IN THE UPPER LEVEL
OF THE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS
THROUGH THIS EVENING WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL
RAINFALL POSSIBLE. THERE WILL BE THREAT FOR SHOWERS AND THUNDERSTORMS
BOTH FRIDAY AND SATURDAY.

&&

.HYDROLOGY...
THE SYNOPTIC PATTERN IS NOT FAVORABLE FOR WIDESPREAD FLASH FLOODING.
HOWEVER...ISOLATED FLASH FLOODING WILL BE POSSIBLE. PRECIPITABLE
WATER VALUES ARE VERY HIGH SO TORRENTIAL RAINFALL IS EXPECTED WITH
SOME STORMS. A PONDING OF WATER ON ROADS...FLOODING IN URBAN
AND POOR DRAINAGE AREAS IS POSSIBLE. ENOUGH RAIN MIGHT FALL TO
PRODUCE POTENTIAL WITHIN BANK RISES ON RIVERS AND STREAMS...ALTHOUGH
RIVER FLOODING IS NOT ANTICIPATED.

MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND
AGAIN SATURDAY. THE RAINFALL COULD PRODUCE SOME WITHIN BANK RISES
ON SOME OF THE SMALLER RIVERS AND STREAMS. RIVER FLOODING IS NOT
EXPECTED DUE TO THE RELATIVELY DRY WEATHER AND LOW RIVER LEVELS OF
LATE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...VTK
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 26, 6:05 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT THU JUL 26 2012

CTZ001-013-MAZ001-025-NYZ058>061-063>066-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
605 PM EDT THU JUL 26 2012

...TORNADO WATCH 525 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS...GREENE...
COLUMBIA...BERKSHIRE AND LITCHFIELD COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CONTINUES FOR THE FOLLOWING COUNTIES.

IN NEW YORK...ULSTER...DUTCHESS...GREENE AND COLUMBIA.

IN MASSACHUSETTS...BERKSHIRE.

IN CONNECTICUT...LITCHFIELD.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
605 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL
DISTRICT...MOHAWK VALLEY...SCHOHARIE VALLEY...WESTERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 1:45 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT THU JUL 26 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-262200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
145 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM OUTBREAK POSSIBLE LATER THIS AFTERNOON INTO
THE EVENING...

THERE IS A THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS...LARGE HAIL AND EVEN ISOLATED TORNADOES. THE AREA WITH THE
GREATEST THREAT APPEARS TO BE JUST SOUTH OF THE CAPITAL
REGION...ALTHOUGH THE ENTIRE REGION OF EAST CENTRAL NEW YORK AND
WESTERN NEW ENGLAND HAS THE POTENTIAL FOR VIOLENT SEVERE
THUNDERSTORMS. THE TIME FRAME FOR WHEN THE THREAT WILL BE GREATEST
WILL BE FROM AROUND 3 PM THROUGH MIDNIGHT.

EXTENSIVE CLOUD COVER EARLIER IN THE DAY HAS GIVEN WAY TO PARTIAL
SUNSHINE THIS AFTERNOON...ESPECIALLY FROM THE MOHAWK VALLEY AND
CAPITAL REGION SOUTHWARD. THIS WILL CONTINUE TO ALLOW FOR
INSTABILITY TO BUILD...ALONG WITH HUMIDITY SURGING NORTHWARD INTO
THE REGION ASSOCIATED WITH A WARM FRONT. THIS WILL SET THE STAGE
FOR MULTIPLE ROUNDS OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS
THE AREA.

KEEP AN EYE TO THE SKY AND BE AWARE OF POTENTIALLY LIFE
THREATENING WEATHER DEVELOPING TODAY.

SEVERE WEATHER WATCHES AND WARNINGS WILL LIKELY BE ISSUED THIS
AFTERNOON. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

JPV/IAA/BJF

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:12 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region46 min
Jul 26, 5:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster54 min
Jul 26, 7:16 PM EDTSpecial Weather StatementALYSaratoga29 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.